MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 2 of 2 reports (2nd mdr).There are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that the guidewire proximal end was noted to be kinked/bent, and guidewire distal tip/end was noted to be kinked/bent and broken/fractured.The core wire distal end was observed through the distal tip dome.Functional inspection was not carried out due to the damage noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal end/tip kinked/bent was confirmed.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.As per the additional information, continuous flush was set up and maintained throughout the clinical procedure, the device was prepared for use as per the directions for use and it is unknown if the patient's anatomy was tortuous.The device was returned, and it confirmed that the distal tip of the guidewire was kinked.It is probable that there were anatomical and/or procedural factors present during the clinical procedure which may have caused the reported kinking and fracturing to the distal tip of the guidewire.An assignable cause of procedural factors will be assigned to the reported and analyzed guidewire distal end/tip kinked/bent and to the analyzed guidewire distal tip broken/fractured during use, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It is probable that the proximal end if the guidewire was kinked as a result of handling of the guidewire during use, therefore an assignable cause of handling damage will be assigned to the analyzed guidewire kinked/bent.
 
Event or Problem Description
It was reported that during a dural arteriovenous fistula (davf) case, the subject guidewire distal tip was found to be kinked during advancing.The procedure was completed successfully with another device without any clinical consequences to the patient.The subject guidewire was returned for analysis and the device investigation revealed that the distal tip of subject guidewire was broken fractured during use.

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21644643
Report Number3012931345-2025-00064
Device Sequence Number7662360
Product Code MOF
UDI-Device Identifier07613327508611
UDI-Public(01)07613327508611(17)261204(10)0000594698
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSUP215STR
Device Lot Number0000594698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN).
Patient Age73 YR
Patient SexFemale